Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 4, 2011, 7:43 PM EDT for 4 counties in West Virginia; Giles County, Virginia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 7:43 PM EDT (23:43 UTC)
- Expired
- Apr 4, 2011, 8:24 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Giles County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:09 PM EDT | TSTM WND DMG | 5 Nne Sandstone, WV | 2 TREES DOWN ON LOCKBRIDGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS51 KRNK 042343
SVRRNK
VAC071-WVC025-055-063-089-050045-
/O.NEW.KRNK.SV.W.0022.110404T2343Z-110405T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
WESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 845 PM EDT.
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS LINE OF STORMS IS MOVING TO THE
EAST AT 45 MPH AND WILL ENTER GREENBRIER...SUMMERS AND MERCER
COUNTIES BY 800 PM.
* LOCATIONS IMPACTED INCLUDE...
SANDSTONE...
HIX...
GLENRAY...
WOLFCREEK...
PICKAWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3823 8035 3811 8035 3805 8026 3807 7996
3769 8029 3771 8040 3726 8099 3730 8098
3724 8123 3730 8132 3733 8136 3758 8120
3761 8108 3772 8098 3770 8090 3782 8094
3788 8076 3811 8088 3809 8071 3827 8043
TIME...MOT...LOC 2340Z 291DEG 39KT 3782 8109
$$
161 follow-up statement
373
WWUS51 KRNK 050024
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
824 PM EDT MON APR 4 2011
VAC071-WVC025-055-063-089-050033-
/O.CAN.KRNK.SV.W.0022.000000T0000Z-110405T0045Z/
GILES VA-MONROE WV-MERCER WV-GREENBRIER WV-SUMMERS WV-
824 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SUMMERS...GREENBRIER...
MERCER...WESTERN MONROE AND CENTRAL GILES COUNTIES IS CANCELLED...
LAT...LON 3823 8035 3811 8035 3805 8026 3807 7996
3769 8029 3771 8040 3726 8099 3730 8098
3724 8123 3730 8132 3733 8136 3758 8120
3761 8108 3772 8098 3770 8090 3782 8094
3788 8076 3811 8088 3809 8071 3827 8043
TIME...MOT...LOC 0023Z 291DEG 39KT 3765 8054
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:38 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 4, 6:38 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT MON APR 4 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE MID ATLANTIC REGION TONIGHT
AND WILL MOVE OFFSHORE ON TUESDAY. HIGH PRESSURE WILL BUILD ACROSS
THE SOUTHEAST UNITED STATES FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
PREFRONT CONVECTION SPREADING NEWD INTO SE WV AND PORTIONS OF SWVA
ATTM...ALONG THE ERN EDGE OF THE INSTABILITY/HIGHER THETA-E AIR.
CONVECTION ALONG THE FRONT IS RAPIDLY APPROACHING THIS PREFRONTAL
CONVECTION AND HAVE BUMPED POPS TO CATEGORICAL OVER THE WRN CWA
EARLY THIS EVENING...AND SPREADING EWD THRU LATE EVENING. THE
STORM PREDICTION CENTER LATEST MESOSCALE DISCUSSION INDICATES AS
THIS LINE MOVES IN THE AIRMASS WILL BE MORE STABLE...BUT STILL
THINK THE STRONGER WIND ENERGY COULD MIX DOWN WITH THE LEADING
EDGE TO PRODUCE SOME ISOLATED WIND DAMAGE THIS EVENING MAINLY OVER
THE WEST. WILL BE MONITORING THIS.
OTHER CONCERN IS HEAVY RAIN AND POSSIBLE FLOODING. EXPANSE OF
SOLID RAIN BEHIND QLCS PUTTING DOWN MODERATE RAIN. WITH SOME
TRAINING WITH PREFRONTAL MAY CONSIDER A FLASH FLOOD WATCH FOR THE
WRN CWA ACROSS SE WV...FAR SW VA. BUT WILL AWAIT RADAR TRENDS
BEFORE DECIDING.
THE STRONG SW WINDS WILL BEGIN TO SUBSIDE AROUND 8 PM WITH LOSS OF
HEATING AND INCREASING CLOUDS...SO THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 PM AS ADVERTISED.
MODELS NOT DOING A GOOD JOB OF THIS PREFRONTAL STUFF...BUT WILL
NOT MAKE TOO MANY MODIFICATIONS ON TIMING/GRIDS AFTER LATE EVENING.
MODELS STILL SHOWING LARGE PRESSURE RISES BEHIND THE FRONT AND
GOOD COLD AIR ADVECTION DURING THE DAY. TEMPERATURES WILL BE
NEARLY STEADY OR CLIMB ONLY A FEW DEGREES ON TUESDAY WITH 850 MB
TEMPERATURES DROPPING BACK TO ABOUT -4C. WINDS WILL ALSO BE GUSTY
OUT OF THE NORTHWEST DUE TO THE PRESSURE RISES AND COLD
ADVECTION...BUT WILL HOLD OFF ON ANY WIND ADVISORY UNTIL THIS
EVENINGS ADVISORY EXPIRES AND THE THREAT OF WINDS WITH ANY OF THE
THUNDERSTORMS IS OVER.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AXIS OF ELONGATED UPPER TROF PUSHES THROUGH THE FORECAST AREA
TUESDAY NIGHT...ALLOWING SFC HIGH PRESSURE TO BUILD INTO THE
SOUTHEAST U.S. BY DAWN WEDNESDAY. EARLY TUESDAY EVENING...THERE MAY
BE ENOUGH LOW LEVEL MOISTURE LINGERING FOR UPSLOPE SNOW SHOWERS IN
THE HIGHER ELEVATIONS OF GREENBRIER/BATH COUNTIES. THE GFS APPEARS
OVERDONE WITH THE COVERAGE OF PRECIP AT 00Z(8 PM EDT).
AS DRIER AIR QUICKLY PUSHES IN THE REGION AND WINDS SLACKEN IN THE
VALLEYS...TEMPS SHOULD FALL TO AROUND OR BELOW FREEZING. SINCE THE
GROWING SEASON HAS NOT STARTED IN MOST LOCATIONS...WILL HOLD OFF ON
ANY FROST/FREEZE HEADLINES AND MENTION THE FREEZING TEMPS IN THE
HWO.
WE REMAIN UNDER A PROGRESSIVE PATTERN THROUGH THE REMAINDER OF THE
SHORT TERM PERIOD...WITH WEAK UPPER RIDING BUILDING WEDNESDAY BEFORE
MORE SIGNIFICANT HEIGHT RISES ARRIVE THURSDAY. AS FOR TEMPS...
LEANED TOWARD THE SLIGHTLY COOLER NAM MOS VALUES FOR HIGHS WEDNESDAY
CONSIDERING THE COOL START TO THE DAY AND LIMITED MIXING.
FOR THURSDAY...KEPT THE FORECAST DRY WITH THE GFS THE OUTLIER IN
PRODUCING PRECIP IN THE GREENBRIER VALLEY THURSDAY AFTERNOON. WITH
VERY WEAK FORCING AND LIMITED MOISTURE PREFERRED THE DRY
NAM/ECMWF/SREF
SOLUTIONS. SURGING 1000-850MB THICKNESSES SHOULD ALLOW HIGH TEMPS
THURSDAY TO SOAR TO THE LOW TO MID 70S EAST OF THE BLUE RIDGE.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE
OVER THE AREA THURSDAY FLATTENS FRIDAY AND SATURDAY...BEFORE
RE-BUILDING IN ADVANCE OF A DEEP UPPER LEVEL TROF IN THE CENTRAL
U.S. FOR SUNDAY AND MONDAY. INCREASED COVERAGE OF POPS SATURDAY AS
IMPULSES MOVE THROUGH THE AREA ON NORTHERN PERIPHERY OF UPPER RIDGE
AND WITH GFS ENSEMBLES SHOWING A LARGE NUMBER OF MEMBERS PRODUCING
PRECIP. KEPT POPS IN THE CHC OR SLIGHT CHC CATEGORY WITH LIMITED
MOISTURE TAP.
FOR MONDAY...THE GFS CONTINUES TO BE FASTER THAN THE ECMWF WITH THE
ARRIVAL OF A SFC FRONT...BUT THE TREND OF THE ECMWF HAS BEEN FASTER
WITH THE ARRIVAL OF PRECIP. THEREFORE...INCREASED COVERAGE AND
VALUES OF POPS MONDAY MAINLY IN THE MTNS.
TEMPS THROUGH THE PERIOD WILL ABOVE NORMAL.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
STRONG GUSTY WINDS WILL CONTINUE OUT OF THE SOUTH-SOUTHWEST THIS
AFTERNOON. DO NOT KNOW WHY KROA IS NOT REPORTING STRONG GUSTS BUT
NOW THAT THE SURFACE WINDS THERE HAVE SHIFTED TO THE SOUTHWEST...
EXPECT THE MUCH HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE.
A STRONG COLD FRONT ACCOMPANIED BY A LINE OF SHOWERS AND
THUNDERSTORMS WILL CROSS THE AREA BETWEEN 02Z/10PM AND 12Z/8AM.
LOCAL WRF FROM 12Z AND THE HRRR WERE USED FOR THE TIMING OF THE
FRONT.
CEILINGS WILL LOWER QUICKLY TO MVFR OR IFR AS THE STORMS CROSS THE
AREA. VERY STRONG WINDS ALOFT MEANS THERE IS THE POTENTIAL FOR
DAMAGING WINDS...GREATER THAN 58 MPH...WITH ANY OF THE STRONGER TO
SEVERE STORMS.
CIGS WILL REMAIN LOW IN THE MOUNTAINS BEHIND THE FRONT...AND WITH
RAPIDLY FALLING TEMPERATURES AND A LOWERING FREEZING LEVEL
PRECIPITATION WILL CHANGE FROM RAIN SHOWERS TO SNOW SHOWERS IN THE
MOUNTAINS EARLY TUESDAY. EAST OF THE MOUNTAINS...STRONG
DOWNSLOPE WINDS BEHIND THE FRONT WILL RESULT IN CLEARING AND
DRYING. WINDS WILL ALSO STAY STRONG AND GUSTY BEHIND THE FRONT ON
TUESDAY.
A RETURN TO VFR CONDITIONS IS EXPECTED FOR TUESDAY NIGHT THROUGH
THURSDAY AS THE AREA REMAINS UNDER A LARGE UPPER RIDGE OF HIGH
PRESSURE. THERE IS THE POTENTIAL FOR SCATTERED THUNDERSTORMS
FRIDAY AS A WEAK FRONT CROSSES THE AREA.
&&
.FIRE WEATHER...
VERY DRY CONDITIONS ARE STILL OCCURRING LATE THIS AFTN IN THE
PIEDMONT WITH GUSTY WINDS. WILL LEAVE THE ENHANCED FIRE DANGER
STATEMENT AS IS...AND LET IT EXPIRE AT 8 PM...AS THE INCREASE IN
CLOUD COVER AND LOSS OF WIND SHOULD DECREASE THE THREAT AFTERWARDS.
A WIDESPREAD WETTING IS LIKELY AREA WIDE TONIGHT. LOOKING AT
ABOUT A HALF TO THREE QUARTERS OF AN INCH OF WETTING RAIN ON THE
AVERAGE.
&&
.CLIMATE...
BLUEFIELD BROKE THEIR RECORD HIGH BY REACHING 81 TODAY.
THE PREVIOUS RECORD WAS 79 IN 1985.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ007-009>020-
022>024-032>035-043>047-058-059.
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ001>006-
018>020.
WV...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/PM
FIRE WEATHER...WP
CLIMATE...WPHazardous weather outlook, Apr 4, 3:49 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT MON APR 4 2011 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-051200- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 349 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY. AREAS OF FROST CAN BE EXPECTED WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-051200- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 349 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WIND GUSTS ARE POSSIBLE AGAIN TUESDAY. PATCHY FROST IS POSSIBLE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 5:14 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 514 PM EDT MON APR 4 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-050000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 514 PM EDT MON APR 4 2011 FIRE DANGER WILL BE ENHANCED BY STRONG WIND GUSTS AND LOW HUMIDITY THROUGH EARLY EVENING. GUSTY SOUTHWEST WINDS OF 35 TO 50 MPH AHEAD OF A STRONG COLD FRONT...COMBINED WITH LOW HUMIDITY...NEAR 30 PERCENT...WILL HELP DRY GRASS...LEAVES...AND BRUSH INTO EARLY EVENING. THIS SUGGESTS CONDITIONS WILL BE MORE PRONE TO BRUSH AND WILD-LAND FIRES. OPEN AIR BURNING OF ANY KIND IS HIGHLY DISCOURAGED. PLEASE EXTINGUISH POTENTIAL IGNITION SOURCES SUCH AS CIGARETTES AND MATCHES APPROPRIATELY.
Special weather statement, Apr 4, 7:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT MON APR 4 2011
NCZ001-002-018-VAZ007-009-010-015-050015-
ALLEGHANY NC-ASHE NC-BLAND VA-GRAYSON VA-SMYTH VA-TAZEWELL VA-
WATAUGA NC-
724 PM EDT MON APR 4 2011
...A LINE OF STRONG THUNDERSTORM WILL AFFECT
ALLEGHANY...ASHE...BLAND...GRAYSON...SMYTH...TAZEWELL AND WATAUGA
COUNTIES...
AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO
TAZEWELL...SMYTH AND GRAYSON COUNTIES. THIS LINE IS MOVING TO THE
EAST AT AROUND 55 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CERES AROUND 730 PM AND BOISSEVAIN AROUND 735
PM.
LAT...LON 3634 8185 3635 8173 3641 8175 3657 8170
3663 8161 3692 8184 3698 8179 3715 8191
3724 8171 3721 8168 3721 8156 3732 8139
3697 8134 3695 8138 3690 8133 3636 8126
3637 8134 3634 8137 3625 8190 3629 8192
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:24 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.